Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV medication and anesthetic drug interactions
Aug 7, 2013

Hi Dr, I just had an oral surgery a few days ago. I had my surgery performed on the same hospital which I was diagnosed with HIV. What I am worrying now is that the anesthetist knows I am HIV+, but he never ask me anything about my HIV at all.. In fact I was the one gave him more details about myself as a patient's responsibility.. I was given Xylocaine 3ml and Marcaine 3ml for anesthetic. I am taking Tenofovir, Lamivudine, Ritonavir and Atazanavir for HIV medication. Do you think there is any possible drug interactions?

Response from Dr. Young

Hello and thanks for posting.

You HIV protease inhibitors (Norvir and Reyataz) have the potential to increase the levels of Xylocaine- this isn't a crisis, but might mean that the anesthetic last longer than usual.

Regarding disclosure, I always recommend that positive persons disclose their status and all of their medications to providers. This is especially important when interacting with non-HIV specialists, since they need to be aware of clinical situations and (as you've pointed out) possible drug-drug interactions.

Be well, BY



Previous
If no one knows your status, should carry medicine indicator in your wallet
Next
syphilis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement